Kansas, 2005Heavy Rain in Kansas, September 7, 2005
September 7, 2005 · NWS DDC · 4 events in 1 county or zone
4 heavy rain, as filed by the National Weather Service.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Sep 7, 2:20 AM CST, 3 hours 40 minutes earlier.
Area forecast discussion, Sep 7, 2:20 AM CST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
320 AM CDT WED SEP 7 2005
.DISCUSSION...
DAYS 1-2...
RADAR LOOPS SHOW AN MCS SLOWLY WORKING ITS WAY SOUTHEAST OVER THE
SOUTHERN PART OF THE CWA EARLY THIS MORNING. THIS COMPLEX APPEARS
TO HAVE FORMED AN MCV WHICH IS TRACKING EAST ALONG THE OK BORDER.
CURRENT EXTRAPOLATION WOULD HAVE IT OVER THE SOUTHEAST PART OF THE
CWA AROUND 12Z. SATELLITE LOOP SHOWS CLOUD TOPS WARMING BUT THINK
THERE WILL BE SOME LINGERING PRECIP IN THE SOUTHEAST AND HAVE
UPDATED POPS TO REFLECT THIS. ANOTHER WEAK IMPULSE IN EASTERN
COLORADO SUSTAINING SOME WIDELY SCATTERED SHOWERS AND THUNDERSTORMS.
WILL KEEP SOME SLIGHT CHANCE POPS OVER THE NORTHERN PART OF THE CWA
DURING THE MORNING HOURS FOR THIS AS WELL.
NAM AND GFS SHOW THE UPPER LEVEL RIDGE STARTING TO BUILD OVER THE
CENTRAL PLAINS TODAY AS THE UPPER LEVEL JET AXIS BEGINS TO SHIFT
NORTH. AXIS OF GREATEST INSTABILITY ALONG THE LEE SIDE TROUGH
CONTINUING OVER THE HIGH PLAINS BUT IS FORECAST TO BE FARTHER NORTH
THAN PAST FEW DAYS. WOULD EXPECT TO SEE A REPEAT OF THUNDERSTORM
DEVELOPMENT AGAIN THIS AFTERNOON. MODEL QPF SIGNALS ARE NOT
QUITE AS STRONG AS YESTERDAY AND WITH STRONGER MID/UPPER LEVEL FLOW
SHIFTING NORTH, THINK THIS IS REASONABLE. HAVE BASICALLY KEPT THE
POPS FROM THE PREVIOUS SHIFT INTACT EXCEPT FOR BRINGING SLIGHT CHC
POPS A LITTLE FARTHER SOUTH.
UPPER LEVEL RIDGE CONTINUES TO BUILD INTO THURSDAY. CHANCES FOR
THUNDERSTORMS WILL CONTINUE TO DECREASE AND AS THICKNESS VALUES
INCREASE, SHOULD SEE DAYTIME HIGHS ONCE AGAIN UP AROUND THE 90
DEGREE MARK.
DAYS 3-7...
MODELS CONTINUE TO AGREE ON A DEEPENING TROUGH IN THE WESTERN CONUS
WITH AN AMPLIFYING RIDGE DOWNSTREAM OVER THE SOUTHEAST US. PRECIP
CHANCES WILL BE MINIMAL THRU THE PERIOD AND HIGHS WILL BE PRIMARILY
NEAR OR ABOVE 90. MODELS, NAMELY THE ECMWF AND GFS, TRY TO BRING THE
TROUGH AND ASSOCIATED COLD FRONT FARTHER EAST INTO THE PLAINS BY
TUESDAY. AM NOT CONFIDENT IN THIS TIMING SINCE THE MODELS HAVE BEEN
CONSISTENTLY SLOWING THIS DOWN FOR THE PAST FEW DAYS. WILL SHOW SOME
COOLING BY DAY 8 AND INSERT SOME SILENT POPS FOR NOW TO COVER.
&&
.PRELIMINARY POINT TEMPS/POPS...
DDC 85 65 90 64 / 20 20 0 10
GCK 86 64 90 62 / 20 20 0 10
EHA 80 63 88 62 / 20 10 0 10
LBL 84 65 88 62 / 20 0 0 10
HYS 85 65 92 64 / 20 30 0 10
P28 88 66 91 66 / 30 0 0 10
&&
.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
GERARD/LACY
Hazardous weather outlook, Sep 7, 4:00 AM CST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
500 AM CDT WED SEP 7 2005
KSZ030-031-043>046-061>066-074>081-084>090-081000-
BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON-
HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT-
RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO-
500 AM CDT (400 AM MDT) WED SEP 7 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER ACTIVATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
GERARD
Heavy Rain, Grant
- When
- September 7, 6:00 AM CST
- Where
- Grant County, 11 mi SW of Ulysses
- Measured
- 750
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.562, -101.308 (the zone’s center; the record gives no point)
This 7.50 inches of rain fell in less than 24 hours with the majority falling in 3 hours.
Heavy Rain, Grant
- When
- September 7, 6:00 AM CST
- Where
- Grant County, 9 mi SW of Ulysses
- Measured
- 500
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.562, -101.308 (the zone’s center; the record gives no point)
Most of the 5.00 inches fell in a 3 hour period.
Heavy Rain, Grant
- When
- September 7, 6:00 AM CST
- Where
- Grant County, 8 mi WSW of Ulysses
- Measured
- 425
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.562, -101.308 (the zone’s center; the record gives no point)
Most of the 4.25 inches of rain fell in a 3 hour period during the evening of 9/6/05.
Heavy Rain, Grant
- When
- September 7, 6:00 AM CST
- Where
- Grant County, 10 mi SSW of Ulysses
- Measured
- 430
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.562, -101.308 (the zone’s center; the record gives no point)
Most of the 4.30 inches of rain fell in a 3 hour period during the evening of 9/6/05.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in New Jersey, September 7 to 8, 20051 death · 1 injured · 1 event
- Hail in Colorado, September 7, 20053 in hail · 11 events
- Hail in South Dakota, September 7, 20051.75 in hail · 8 events
- Hail in Colorado, September 7, 20051.5 in hail · 7 events
- Hail in South Dakota, September 7 to 8, 20051 in hail · 7 events
- Hail in Michigan, September 7, 20050.88 in hail · 6 events
- Hail and Damaging Wind in Wisconsin, September 7, 2005$2,000 · 1 in hail · 5 events
- Damaging Winds in Wisconsin, September 7, 200552 kt wind · 3 events
- Hail in Wisconsin, September 7, 20050.88 in hail · 2 events
- Marine Hail in Lake Huron, September 7, 20050.75 in hail · 2 events
- Marine Hail in Lake Michigan, September 7, 20050.75 in hail · 2 events
- Heavy Rain in Florida, September 7, 20051 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474657, 5474658, 5474659, 5474660.